Zeitschrift für Analysis und ihre Anwendungen
Full-Text PDF (1348 KB) | Metadata | Table of Contents | ZAA summary
Published online: 1998-03-31
On Generating Orthogonal Polynomials for Discrete MeasuresH.-J. Fischer (1) Technische Universität Chemnitz, Germany
In the present paper, we derive an algorithm for computing the recurrence coefficients of orthogonal polynomials with respect to discrete measures. This means that the support of the measure is a finite set. The algorithm is based oniormulae of Nevai describing the transformation of recurrence coefficients, if we add a point mass to the measure of orthogonality (generalized to the case of discrete measures). The numerical condition of the problem as well as the stability properties of the new algorithm and of the well-known Stieltjes-procedure are investigated. As examples show, this new algorithm has stability properties similar to procedures based on the Lanczos algorithm.
Keywords: Orthogonal polynomials, Stieltjes procedure
Fischer H.-J.: On Generating Orthogonal Polynomials for Discrete Measures. Z. Anal. Anwend. 17 (1998), 183-205. doi: 10.4171/ZAA/815